CASE REPORTS
JOURNAL ARTICLE
Add like
Add dislike
Add to saved papers

Tissue plasminogen activator treatment of digital thrombosis in severe Raynaud's phenomenon--a case report.

Angiology 1993 July
A thirty-one-year-old woman with long-standing mixed connective tissue disease and severe obliterative vasculopathy of the digits developed digital thrombosis of the first three digits of the left hand after using an electric blow dryer. The digits remained cool, cyanotic, and painful for thirty-six hours before medical evaluation. She was given 100 mg recombinant tissue plasminogen activator (TPA) intravenously. Within one hour the blood flow to the digits returned, accompanied by severe intermittent vasospasm of the digits. The thumb did not necrose; however, the second and third digits required amputation. No improvement was noted in the patient's baseline Raynaud's phenomenon or digital pressures of the uninvolved digits after TPA treatment. This case documents the usefulness of TPA for digital thrombosis in the setting of vasculopathy of connective tissue disease. However, it does not support the utility of a single dose of TPA for severe Raynaud's phenomenon and recurrent digital ischemia in patients with connective tissue disease.

Full text links

We have located links that may give you full text access.
Can't access the paper?
Try logging in through your university/institutional subscription. For a smoother one-click institutional access experience, please use our mobile app.

For the best experience, use the Read mobile app

Mobile app image

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app

All material on this website is protected by copyright, Copyright © 1994-2024 by WebMD LLC.
This website also contains material copyrighted by 3rd parties.

By using this service, you agree to our terms of use and privacy policy.

Your Privacy Choices Toggle icon

You can now claim free CME credits for this literature searchClaim now

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app